Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 13, 2011, 7:13 PM MDT for Boulder County, Larimer County, Colorado. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 13, 2011, 7:47 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boulder County, CO, Larimer County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:17 PM MDT | HAIL 1 | 9 Wsw Berthoud, CO | SOUTHWEST EDGE OF CARTER LAKE |
| Jul 13, 7:25 PM MDT | HAIL 1 | 10 Nw Berthoud, CO | NORTH SIDE OF CARTER LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:13 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WUUS55 KBOU 140113 SVRBOU COC013-069-140200- /O.NEW.KBOU.SV.W.0151.110714T0113Z-110714T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 713 PM MDT WED JUL 13 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO NORTH CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO * UNTIL 800 PM MDT * AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF LYONS...OR 24 MILES SOUTHWEST OF FORT COLLINS...MOVING NORTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYONS AND DRAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR EAST CENTRAL COLORADO. && LAT...LON 4050 10539 4040 10512 4014 10525 4020 10541 TIME...MOT...LOC 0113Z 198DEG 15KT 4028 10532 WIND...HAIL <50MPH 1.00IN $$
2 follow-up statements
606 WWUS55 KBOU 140126 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 726 PM MDT WED JUL 13 2011 COC013-069-140200- /O.CON.KBOU.SV.W.0151.000000T0000Z-110714T0200Z/ LARIMER CO-BOULDER CO- 726 PM MDT WED JUL 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTH CENTRAL BOULDER AND SOUTH CENTRAL LARIMER COUNTIES... AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL LARIMER COUNTY...OR 16 MILES SOUTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR EAST CENTRAL COLORADO. && LAT...LON 4022 10522 4027 10537 4044 10524 4040 10512 TIME...MOT...LOC 0126Z 217DEG 23KT 4037 10521 WIND...HAIL <50MPH 1.25IN $$
092 WWUS55 KBOU 140147 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 747 PM MDT WED JUL 13 2011 COC013-069-140155- /O.CAN.KBOU.SV.W.0151.000000T0000Z-110714T0200Z/ LARIMER CO-BOULDER CO- 747 PM MDT WED JUL 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOULDER AND SOUTH CENTRAL LARIMER COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA TO THE NORTHEAST IN WHICH ANOTHER THUNDERSTORM WARNING HAS BEEN ISSUED FOR THAT AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 4022 10522 4027 10537 4044 10524 4040 10512 TIME...MOT...LOC 0145Z 217DEG 23KT 4047 10511 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 13, 2:55 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT WED JUL 13 2011 .SHORT TERM...DEALING WITH A SOMEWHAT DIFFERENT ENVIRONMENT TODAY. IN THE LARGE SCALE...THE AREA IS PRESENTLY UNDER WEAK MID-LEVEL SUBSIDENCE ON BACK SIDE OF A WEAK SHORTWAVE NOW PASSING OVER WRN- CNTRL NEBRASKA/KANSAS. ATTENTION TURNS TO THE NORTH-SOUTH LINE OF T-STORMS NOW FIRING OVER WRN WYOMING/ERN UTAH. WATER VAPOR SATELLITE LOOP AND MODEL QG VERTICAL VELOCITY FIELDS SHOW WEAK LIFT ASSOCIATED WITH A WEAK SHORTWAVE ROTATING AROUND THE BIG UPPER RIDGE CENTERED OVER TEXAS. MODELS SHOW THIS WAVE PASSING OVER ERN WYOMING/NERN COLORADO EARLY THIS EVENING. MEANWHILE...THE AIRMASS OVER THE CWFA IS NOT AS MOIST TODAY...MAINLY AT MID/UPPER LEVELS. PW VALUES ON THE PLAINS HAVE FALLEN 0.10 TO 0.20 INCH SINCE THIS SAME TIME ON TUESDAY...BUT STILL UP AROUND AN INCH. DRYING ALOFT HAS ALLOWED FOR PLENTY OF SUNSHINE DURING THE PAST 3-4 HOURS TO SPUN SCATTERED LOW TOP CONVECTION IN THE MOUNTAINS AND OVER THE PALMER DIVIDE. BUT NO LIGHTNING AS OF 19Z. WHILE SKIES ARE GENERALLY CLOUD-FREE ON THE PLAINS ADJACENT TO THE FOOTHILLS...ISOLATED T-STORMS HAVE ALREADY FORMED OVER THE PALMER DIVIDE. LATEST LAPS ANALYSIS SHOWS A BNDRY LAYER THETA-E RIDGE UP AGAINST THE FOOTHILLS WHERE THE LAPS ALSO INDICATES SFC BASED CAPES IN THE 2000-2500 J/KG RANGE AT THIS HOUR. HOWEVER...RADIOMETRIC SOUNDINGS FOR DENVER AND BOULDER STILL SHOW WEAK CIN OVER THE AREA HENCE THE LACK OF CONVECTION EAST OF THE FOOTHILLS. JUST NEED ANOTHER 2-3 DEG F OF WARMING TO REACH THE CONVECTIVE TEMP HERE IN THE DENVER AREA. SOILS BENEATH THE STORMS BLOWING UP OVER ELBERT COUNTY ARE QUITE WET AFTER THE DRENCHING LAST EVENING...SO IT WON/T TAKE MUCH TO CAUSE FLOODING/FLASH FLOODING DOWN THAT WAY WITHIN THE NEXT FEW HOURS. LAPS CAPE VALUES DOWN THERE ALREADY OVER 3000 J/KG. RAPIDLY FORMING CBS DOWN THAT WAY MAY ALSO PRODUCE A FEW SHORT-LIVED LAND SPOUTS/TORNADOES. FARTHER NORTH OVER THE REST OF THE I-25 URBAN CORRIDOR...ITS PROBABLY NOT UNTIL AFTER 22Z AND POSSIBLY NOT UNTIL AFTER 00Z...THAT WE/LL SEE T-STORMS FORMING. COULD SEE A FEW STORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WET MICROBURST WINDS THE BIGGEST THREAT. AGAIN CAN NOT RULE OUT LOCALIZED URBAN/RURAL FLOODING DURING THE EARLY EVENING HOURS. AND WITH HIGH PW VALUES CREEPING UP INTO THE FOOTHILLS WITH A SELY LOW-LEVEL FLOW...HEAVY RAINFALL COULD ALSO CAUSE FLOODING AND DEBRIS FLOWS IN A COUPLE OF THE FRONT RANGE BURN SCARS. ALTHOUGH RAINFALL DURATIONS SHOULD BE SHORTER TODAY WITH THE SLIGHTLY FASTER STORM MOTIONS TODAY. SHOULD SEE MOST IF NOT ALL OF THIS MTN...FTHL AND URBAN CORRIDOR STORM ACTIVITY ENDING BY AROUND 04Z THIS EVENING. FARTHER OUT ACROSS THE NERN PLAINS...EXTENSIVE LOW/MID-LEVEL CLOUD COVER SINCE LAST NIGHT HAS CAPPED ANY CONVECTION OUT THERE. HOWEVER MODELS SHOW LOW CAPES OUT THERE BY THIS EVENING...BUT CINS SLOW TO ERODE IF AT ALL. ON THURSDAY...MODELS SHOW THE AIRMASS EAST OF THE MTNS MOISTENING AGAIN WITH S-SELY LOW-LEVEL ON THE PLAINS. MODELS SHOW A GRADUAL UPTICK IN PW AND BNDRY LAYER THETA-E VALUES THROUGH THE DAY WITH PW VALUES PUSHING 1.25 INCHES ALONG THE NRN/CNTRL FOOTHILLS BY 00Z. OTHERWISE FLOW ALOFT REMAIN LIGHT SWLY WITH THE HOT UPPER RIDGE TO OUR SOUTHEAST. LOOKS LIKE ANOTHER ROUND OF SCATTERED LATE AFTERNOON TO MID-EVENING T-STORMS. BUT NOT JUST OVER AND NEAR THE FRONT RANGE AND PALMER DIVIDE...BUT OUT ACROSS THE NERN PLAINS WHERE MODELS SHOW CAPES AROUND 3000 J/KG AFTER 21Z. AND WITH SHEAR LOOKING BETTER OUT THAT WAY...COULD SEE SOME STORMS TURNING SEVERE LATE. LASTLY SEE A 2-3C WARMUP IN MAX TEMPS THE NEXT 24 HOURS. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE COUNTRY WILL SLOWLY SHIFT WEST THROUGH THE WEEKEND. BY NEXT WEEK...THE RIDGE WILL INTENSIFY AND BY POSITIONED OVER THE CENTRAL U.S. THE AIRMASS WILL REMAIN ON THE MOIST SIDE AND BE UNSTABLE DURING THE AFTERNOON AND EVENING HOURS. THIS WILL BRING A ROUND OF AFTERNOON AND EVENING THUNDERSTORMS MOST DAYS...IF NOT EVERY DAY. TEMPERATURES WILL SLOWLY RISE DURING THE PERIOD. BY NEXT WEEK...HIGHS ARE ANTICIPATED TO CLIMB INTO THE 90S OVER NORTHEAST COLORADO. THE WARMING ALOFT MAY CAP THE EASTERN PLAINS A FEW DAYS...ESPECIALLY NEXT WEEK. THE BEST CHANCE FOR STORMS WILL BE OVER THE HIGHER TERRAIN AND ALONG THE FRONT RANGE URBAN CORRIDOR. NOT SEEING ANY WELL DEFINED SHORT WAVES OR SYSTEMS SO JUST EXPECT ISOLATED TO SCATTERED LATE DAY STORMS. && .AVIATION...AFTERNOON SOLAR HEATING AND OUTFLOW FROM T-STORMS OVER THE FOOTHILLS AND PALMER DIVIDE ARE EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS OVER THE GREATER DENVER METRO AREA SOMETIME AFTER 23Z TODAY. THIS LATEST ROUND OF STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD NOR AS WET. HOWEVER THERE IS A THREAT FOR HAIL AS LARGE AS AN INCH IN DIAMETER...AND WET MICROBURST WINDS UP TO 60 MPH WITH A FEW STORMS EARLY THIS EVENING. VSBYS MAY LOWER TO 3-4 MILES AND CEILINGS DOWN TO ABOUT 5000 FT AGL WITH THIS CONVECTION. SHOWERS AND STORMS IN THE DENVER AREA SHOULD DIMINISH AFTER 03Z WITH GRADUAL CLEARING OVERNIGHT. APPEARS AS THOUGH WE COULD SEE A REPEAT OF THIS WEATHER PATTERN TOMORROW. && .HYDROLOGY...SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE 12000 FEET. SEVERAL STREAMS CONTINUE TO RUN NEAR OR ABOVE BANKFULL IN THE HIGH COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO GRADUALLY DECREASE OVER THE NEXT FEW DAYS BUT HEAVY RAINFALL FROM AFTERNOON AND EVENING THUNDERSTORMS MAY STILL PRODUCE RAPID RISES TO ALREADY SWOLLEN STREAMS...PARTICULARLY ON STREAMS EAST OF THE CONTINENTAL DIVIDE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER /MEIER
Hazardous weather outlook, Jul 13, 5:21 PM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT WED JUL 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 521 PM MDT WED JUL 13 2011 ...TORNADO WATCH IN EFFECT FOR EASTERN ELBERT AND LINCOLN COUNTIES IN EAST CENTRAL COLORADO UNTIL 10 PM THIS EVENING... ...SEVERE THUNDERSTORM WATCH FOR THE COUNTIES IN AND NEAR THE FRONT RANGE FOOTHILLS UNTIL 11 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SLOW MOVING THUNDERSTORMS ALONG THE PALMER DIVIDE IN ELBERT AND NORTHERN LINCOLN COUNTIES LATE THIS AFTERNOON ARE EXPECTED TO BECOME MORE NUMEROUS THIS EVENING. SOME OF THESE STORMS COULD TURN SEVERE THIS EVENING...PRODUCING LARGE HAIL...DAMAGING OUTFLOW WINDS...HEAVY RAINFALL AND BRIEF TORNADOES. OTHER THUNDERSTORMS ARE EXPECTED TO FORM FARTHER NORTH ALONG THE FRONT RANGE THIS EVENING. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...LARGE HAIL AND STRONG POTENTIALLY DAMAGING WINDS. INTENSE LIGHTNING SHOULD ALSO OCCUR WITH THESE STORMS. FARTHER OUT ON THE PLAINS...ONLY ISOLATED WEAK SHOWERS AND STORMS ARE EXPECTED OVERNIGHT SINCE THE ATMOSPHERE IS FAR LESS UNSTABLE IN THIS AREA. STRONG AFTERNOON HEATING AND A VERY MOIST ATMOSPHERE WILL COMBINE WITH THE LIFT PRODUCED BY A WEAK UPPER AIR WEATHER DISTURBANCE THAT IS FORECAST TO PASS OVER THE FRONT RANGE LATER THIS EVENING. EVEN THOUGH STORMS MAY PRODUCE HEAVY RAINFALL THIS EVENING...THE THREAT OF WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT FEW DAYS. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND STRONG WINDS. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS EVENING IN THE GREATER DENVER METRO AREA. REPORTS OF HEAVY RAINFALL...FLOODING AND LARGE HAIL WOULD BE APPRECIATED. BAKER/MEIER
In the hours before
Special weather statement, Jul 13, 5:08 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
508 PM MDT WED JUL 13 2011
COZ034-036-039-140000-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
508 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHERN JEFFERSON COUNTY
EAST CENTRAL CLEAR CREEK COUNTY
AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 2 MILES SOUTHEAST OF BERGEN PARK...OR 21 MILES WEST OF
DENVER...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO RED ROCKS
PARK...MORRISON...KITTREDGE...IDLEDALE...FLOYD HILL...EVERGREEN...
BROOKVALE...BERGEN PARK...NORTHWESTERN LAKEWOOD AND GOLDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR EAST CENTRAL COLORADO.
&&
LAT...LON 3981 10520 3970 10509 3959 10532 3959 10547
3968 10553
TIME...MOT...LOC 2308Z 222DEG 8KT 3967 10533Local storm report, Jul 13, 6:11 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
611 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
0604 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0420 PM HAIL 7 S ELIZABETH 39.26N 104.60W
07/13/2011 M1.00 INCH ELBERT CO NWS EMPLOYEE
0300 PM HAIL 1 WSW MATHESON 39.16N 104.00W
07/13/2011 M0.88 INCH ELBERT CO STORM CHASER
0231 PM HAIL SIMLA 39.14N 104.08W
07/13/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0222 PM HAIL 3 N SIMLA 39.18N 104.08W
07/13/2011 M1.00 INCH ELBERT CO STORM CHASER
&&
FREDINLocal storm report, Jul 13, 6:17 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
617 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 3 W DENVER 39.73N 105.02W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
0609 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
0608 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0604 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0420 PM HAIL 7 S ELIZABETH 39.26N 104.60W
07/13/2011 M1.00 INCH ELBERT CO NWS EMPLOYEE
0300 PM HAIL 1 WSW MATHESON 39.16N 104.00W
07/13/2011 M0.88 INCH ELBERT CO STORM CHASER
0231 PM HAIL SIMLA 39.14N 104.08W
07/13/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0222 PM HAIL 3 N SIMLA 39.18N 104.08W
07/13/2011 M1.00 INCH ELBERT CO STORM CHASER
&&
FREDINLocal storm report, Jul 13, 6:31 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
631 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 1 SW DENVER 39.72N 104.98W
07/13/2011 M1.50 INCH DENVER CO STORM CHASER
SIGNIFICANT TREE DAMAGE
0624 PM HAIL 6 WSW DENVER 39.69N 105.07W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
MINOR STREET FLOODING
0620 PM HAIL 1 SW DENVER 39.72N 104.98W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
STREET FLOODING
0617 PM HAIL DENVER 39.73N 104.96W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
0614 PM HAIL 3 W DENVER 39.73N 105.02W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
MINOR FLOODING
0609 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
0608 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0604 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0420 PM HAIL 7 S ELIZABETH 39.26N 104.60W
07/13/2011 M1.00 INCH ELBERT CO NWS EMPLOYEE
0300 PM HAIL 1 WSW MATHESON 39.16N 104.00W
07/13/2011 M0.88 INCH ELBERT CO STORM CHASER
0231 PM HAIL SIMLA 39.14N 104.08W
07/13/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0222 PM HAIL 3 N SIMLA 39.18N 104.08W
07/13/2011 M1.00 INCH ELBERT CO STORM CHASER
&&
FREDINLocal storm report, Jul 13, 6:39 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
639 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 1 W ENGLEWOOD 39.65N 105.01W
07/13/2011 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0626 PM HAIL 1 SW DENVER 39.72N 104.98W
07/13/2011 M1.50 INCH DENVER CO STORM CHASER
SIGNIFICANT TREE DAMAGE
0624 PM HAIL 6 WSW DENVER 39.69N 105.07W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
MINOR STREET FLOODING
0620 PM HAIL 1 SW DENVER 39.72N 104.98W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
STREET FLOODING
0617 PM HAIL DENVER 39.73N 104.96W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
0614 PM HAIL 3 W DENVER 39.73N 105.02W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
MINOR FLOODING
0609 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
0608 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0604 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0420 PM HAIL 7 S ELIZABETH 39.26N 104.60W
07/13/2011 M1.00 INCH ELBERT CO NWS EMPLOYEE
0300 PM HAIL 1 WSW MATHESON 39.16N 104.00W
07/13/2011 M0.88 INCH ELBERT CO STORM CHASER
0231 PM HAIL SIMLA 39.14N 104.08W
07/13/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0222 PM HAIL 3 N SIMLA 39.18N 104.08W
07/13/2011 M1.00 INCH ELBERT CO STORM CHASER
&&
FREDINLocal storm report, Jul 13, 6:51 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
651 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 5 WSW DENVER 39.70N 105.05W
07/13/2011 M1.00 INCH DENVER CO NWS EMPLOYEE
0634 PM HAIL 1 W ENGLEWOOD 39.65N 105.01W
07/13/2011 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0626 PM HAIL 1 SW DENVER 39.72N 104.98W
07/13/2011 M1.50 INCH DENVER CO STORM CHASER
SIGNIFICANT TREE DAMAGE
0624 PM HAIL 6 WSW DENVER 39.69N 105.07W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
MINOR STREET FLOODING
0620 PM HAIL 1 SW DENVER 39.72N 104.98W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
STREET FLOODING
0617 PM HAIL DENVER 39.73N 104.96W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
0614 PM HAIL 3 W DENVER 39.73N 105.02W
07/13/2011 M1.00 INCH DENVER CO TRAINED SPOTTER
MINOR FLOODING
0609 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
0608 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0604 PM HAIL LAKEWOOD 39.70N 105.11W
07/13/2011 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0420 PM HAIL 7 S ELIZABETH 39.26N 104.60W
07/13/2011 M1.00 INCH ELBERT CO NWS EMPLOYEE
0300 PM HAIL 1 WSW MATHESON 39.16N 104.00W
07/13/2011 M0.88 INCH ELBERT CO STORM CHASER
0231 PM HAIL SIMLA 39.14N 104.08W
07/13/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0222 PM HAIL 3 N SIMLA 39.18N 104.08W
07/13/2011 M1.00 INCH ELBERT CO STORM CHASER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:17 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 6:32 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 43 min |
| Jul 13, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 19 min |
| Jul 13, 6:54 PM MDT | Areal Flood Advisory | BOU | Grand | 22 hr |
| Jul 13, 7:34 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 26 min |
| Jul 13, 7:59 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 28 min |
| Jul 13, 8:08 PM MDT | Flash Flood Warning | BOU | Boulder | 103 min |
| Jul 13, 8:37 PM MDT | Areal Flood Advisory | BOU | Boulder | 75 min |
| Jul 13, 9:01 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 44 min |
| Jul 13, 9:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 55 min |
| Jul 13, 9:28 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Jefferson | 77 min |
| Jul 13, 9:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 33 min |
| Jul 13, 10:58 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 92 min |
| Jul 13, 11:15 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 11:16 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 11:48 PM MDT | Areal Flood Advisory | BOU | Adams, Morgan, Washington | 87 min |
| Jul 14, 12:35 AM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Morgan, Washington | 81 min |
| Jul 14, 5:25 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more | 16 hr |
| Jul 14, 11:03 AM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 71 hr |
| Jul 14, 1:00 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 14, 1:10 PM MDT | Special Weather Statement | BOU | Jefferson | 35 min |
| Jul 14, 1:48 PM MDT | Areal Flood Advisory | BOU | Douglas | 87 min |
| Jul 14, 1:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 48 min |
| Jul 14, 2:09 PM MDT | Flash Flood Warning | BOU | Boulder | 2 hr |
| Jul 14, 2:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas | 50 min |
| Jul 14, 3:02 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 26 min |
| Jul 14, 3:22 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver, Jefferson | 2 hr |
| Jul 14, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 47 min |
| Jul 14, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 22 min |
| Jul 14, 4:16 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Elbert | 89 min |
| Jul 14, 4:31 PM MDT | Areal Flood Advisory | BOU | Grand | 71 hr |
| Jul 14, 5:10 PM MDT | Areal Flood Advisory | BOU | Boulder | 55 min |
| Jul 14, 5:21 PM MDT | Special Weather Statement | BOU | Adams | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.